Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 39, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 1994, 12:28 AM CST for Logan County, Arkansas. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1994, 12:28 AM CST (06:28 UTC)
- Expired
- Apr 3, 1994, 1:30 AM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Logan County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 030628 SVRFSM ARC083-030730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 1228 AM CST SUN APR 3 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ARKANSAS ...LOGAN COUNTY AT 1225 AM CST...FORT SMITH WEATHER RADAR SHOWED SEVERE THUNDERSTORMS NEAR PARIS ARKANSAS MOVING EAST AT 40 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:04 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 2, 9:04 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST SAT APR 2 1994
SCTD STG/SVR TRW ONGOING OVR FA. VORT MAX NR END AT 02Z IS MOVG EWD AND
SHUD MOVE INTO ARK/MO AFT 06Z AND TAKE THREAT OF SVR WX EWD WITH IT.
COLD FRONT CONTS A GUD SEWD PUSH AND AT 0230Z EXTDD ACRS SRN PARTS OF
ZNS 68/69 SWWD TO A SFC LOW ABT 10 W MLC. EXPCT FRONT TO CONT MOVG SEWD
AND CLR SE CORNER BY 10Z. XPCT TRW TO CONT AHD OF UPR TROF/VORT MAX EVEN
NORTH OF THE FRONT THRU MIDNITE. TRW SHUD MOVE OUT OF OK BY 08 TO 09Z
AS CAA AND SUBSIDENCE DVLPS BEHIND THE SHORTWV AND COLD FRONT.
N WNDS ARE GUSTY BEHIND THE FRONT...AND MAY MENTION CAUTIONS ON LAKES
OVR PARTS OF FA FOR A PD BEFORE WLNDS DIE DOWN LATER. WL ALSO MAKE
SOME FIRST PD ADJUSTMENTS TO TEMPS. LUKS LIKE EASTER SUN SHUD BE
SUNNY AND MILD AS TEMPS RECOVER TO 60S AFTR A COOL MORN.
/9
.TUL...NONE.In the hours before
Local storm report, Apr 2, 9:00 PM CST, 3 hours 28 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
859 PM CST SAT APR 02 1994
TIME(CST) COUNTY EVENT
835 PM LATIMER QUARTER SIZE HAIL JUST SOUTHWEST OF
WILBU@RTONLocal storm report, Apr 2, 9:21 PM CST, 3 hours 7 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 919 PM CST SAT APR 02 1994 TIME(CST) COUNTY EVENT 900 PM MUSKOGEE DIME SIZE HAIL AT BOYNTON 910 PM LATIMER DIME SIZE HAIL AT BENGAL
Local storm report, Apr 2, 9:33 PM CST, 2 hours 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST SAT APR 02 1994
TIME(CST) COUNTY EVENT
600 PM CREEK DAMAGE IN DRUMRIGHT...COOLING TOWER AT THE
HOSPITAL WAS BLOWN OFF THE ROOF. SEVERAL TREES
DOWN. UTILITY LINES WERE DOWNED.
A NUMBER OF HOUSES HAD ROOF DAMAGE.Special weather statement, Apr 2, 10:43 PM CST, 1 hour 45 minutes before
OKC061-030545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1041 PM CST (1141 PM CDT) SAT APR 2 1994 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL MIDNIGHT. AT 1040 PM A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS EAST CENTRAL OKLAHOMA FROM NEAR FORT SMITH TO NEAR KINTA IN HASKELL COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAIN...SMALL HAIL AND CLOUD TO GROUND LIGHTNING AS THEY MOVED EAST NORTHEAST AT 30 MPH THROUGH HASKELL COUNTY BETWEEN NOW AND 1130 PM. HEAVY RAINS FROM THESE STORMS MAY CAUSE PONDING OF WATER ON ROADWAYS AND MOTORISTS SHOULD EXERCISE CAUTION. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 2, 11:52 PM CST, 36 minutes before
OKZ054>077-030645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1150 PM CST (1250 AM CDT) SAT APR 2 1994 SEVERE THUNDERSTORM NUMBER 52 THAT IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. THE LAST SEVERE THUNDERSTORM IN THE EASTERN OKLAHOMA HAD MOVED INTO WESTERN ARKANSAS. AT 1150 PM A FEW THUNDERSTORMS WERE STILL SCATTERED ACROSS EASTERN OKLAHOMA...MAINLY BETWEEN TULSA AND FORT SMITH. THESE STORMS WERE NOT SEVERE AND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AS THEY MOVE OUT OF EASTERN OKLAHOMA DURING THE LATE NIGHT HOURS.
Special weather statement, Apr 3, 12:28 AM CST, 0 minutes before
OKZ068-069-070-071-074-030730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1227 AM CST SUN APR 3 1994 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER PARTS OF EASTERN OKLAHOMA... NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS MORNING. AT 1225 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED MOST OF THE PRECIPITATION OVER MUSKOGEE... CHEROKEE...ADAIR...MCINTOSH AND HASKELL COUNTIES. THE HEAVIEST RAIN WAS INDICATED OVER EASTERN MUSKOGEE COUNTY BETWEEN WEBBERS FALLS AND BRAGGS. ALL PRECIPITATION WAS MOVING EAST AT 15 MPH. SOME MINOR FLOODING OF LOW LYING AREAS MAY OCCUR EARLY THIS MORNING AS THE SHOWERS AND THUNDERSTORMS CONTINUE. THE MOST LIKELY AREAS TO EXPERIENCE BRIEF HEAVY RAIN AND MINOR FLOODING WILL BE SOUTHERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES. THE PRECIPITATION WILL MOVE EAST INTO ARKANSAS BY 330 AM. NO SEVERE WEATHER IS OCCURRING OR IS EXPECTE^D IN EASTERN OKLAHOMA THROUGH THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:10 PM CST | Severe Thunderstorm Warning | TSA | Scott, Sebastian | 65 min |
| Apr 2, 11:27 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 53 min |
| Apr 2, 11:59 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 61 min |
| Apr 3, 4:15 AM CDT | Severe Thunderstorm Warning | TSA | Johnson | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.